Translator Disclaimer
May 2020 The reverse Yang–Mills–Higgs flow in a neighbourhood of a critical point
Graeme Wilkin
Author Affiliations +
J. Differential Geom. 115(1): 111-174 (May 2020). DOI: 10.4310/jdg/1586224842

Abstract

The main result of this paper is a construction of solutions to the reverse Yang–Mills–Higgs flow converging in the $C^{\infty}$ topology to a critical point. The construction uses only the complex gauge group action, which leads to an algebraic classification of the isomorphism classes of points in the unstable set of a critical point in terms of a filtration of the underlying Higgs bundle.

Analysing the compatibility this filtration with the canonical Harder–Narasimhan–Seshadri double filtration gives an algebraic criterion for two critical points to be connected by a flow line. As an application, we use this to construct Hecke modifications of Higgs bundles via the Yang–Mills–Higgs flow. When the Higgs field is zero (corresponding to the Yang–Mills flow), this criterion has a geometric interpretation in terms of secant varieties of the projectivisation of the underlying bundle inside the unstable manifold of a critical point, which gives a precise description of broken and unbroken flow lines connecting two critical points. For non-zero Higgs field, at generic critical points the analogous interpretation involves the secant varieties of the spectral curve of the Higgs bundle.

Funding Statement

This research was supported by Singapore Ministry of Education Academic Research Fund Tier 1 grant number R-146-000-200-112. The author also acknowledges support from NSF grants DMS 1107452, 1107263, 1107367 “RNMS GEometric structures And Representation varieties” (the GEAR Network).

Citation

Download Citation

Graeme Wilkin. "The reverse Yang–Mills–Higgs flow in a neighbourhood of a critical point." J. Differential Geom. 115 (1) 111 - 174, May 2020. https://doi.org/10.4310/jdg/1586224842

Information

Received: 18 July 2016; Published: May 2020
First available in Project Euclid: 7 April 2020

zbMATH: 07192789
MathSciNet: MR4081932
Digital Object Identifier: 10.4310/jdg/1586224842

Rights: Copyright © 2020 Lehigh University

JOURNAL ARTICLE
64 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.115 • No. 1 • May 2020
Back to Top